MAUDE Adverse Event Report: BD CARIBE LTD. BD BLOOD TRANSFER DEVICE; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD BLOOD TRANSFER DEVICE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 36488000
Medical Device Problem Codes Short Fill (1575); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with bd blood transfer device the tube was unable to fill fully and the sleeve separated.The following information was provided by the initial reporter, translated from japanese to english: the customer reported that blood was dispensed into two blood collection tubes.The first tube was able to dispense blood normally, but blood did not flow into the second tube.Since the blood had not clotted in the syringe, an attempt was made to dispense it again, but no blood flowed in.When the blood collection tube was removed from the btd, the rubber sleeve came off along with the blood collection tube.The blood collection tube to which it was dispensed has already been discarded.The patient is htlv positive.
 
Additional Manufacturer Narrative
H.6 investigation summary: bd received 1 sample for investigation.The sample was evaluated by visual examination and the indicated failure mode for sleeve fall off with the incident lot was observed.Due to the sample being used it could not be evaluated for insufficient flow.Additionally, 48 retention samples from bd inventory were evaluated by visual examination, and another 12 retention samples by functional draw testing, and the issues of sleeve fall off and insufficient flow were not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode sleeve fall off.This complaint could not be confirmed for insufficient blood flow.Bd was not able to identify a root cause for the indicated failure modes.

Brand Name
BD BLOOD TRANSFER DEVICE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17999443
Report Number2618282-2023-00091
Device Sequence Number12432612
Product Code JKA
UDI-Device Identifier50382903648806
UDI-Public(01)50382903648806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number36488000
Device Lot Number2353695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown